Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 36, NWS Tampa Bay, FL

July 17, 2019Levy County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 17, 2019, 3:50 PM EDT for Levy County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2019, 3:50 PM EDT (19:50 UTC)
Expired
Jul 17, 2019, 4:30 PM EDT
In force
40 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Levy County, FL

The radar

The Jacksonville radar (KJAX), 170 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:45 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 17, 2:45 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
245 PM EDT Wed Jul 17 2019

.DISCUSSION...
The upper ridge remains in place over the southeast U.S. through the
end of the week and into the weekend. By early Monday morning, a
positively tilted upper trough moves southeast through the Great
Lakes region gradually becoming the dominant upper feature over the
eastern U.S. by Tuesday next week. On the surface, high pressure
near Bermuda ridges west-southwest over Florida and into the Gulf of
Mexico keeping a predominant east-southeast wind flow over the
region. There will be slight fluctuations of the ridge axis from
north-south over Florida, but no significant change is expected
until early next week when an area of low pressure develops over the
mid-Atlantic region. This will likely push the ridge farther south
resulting in a more southwest onshore wind flow across the Florida
west coast. This will produce a change in shower/storm activity from
the afternoon/evening expected this week into the weekend to more of
a morning/early afternoon time frame for next week. Temperatures
will run right around average with daytime highs in the low to mid
90's and overnight lows in the mid 70's.

&&

.AVIATION...
Predominant VFR conditions with light onshore winds 10 knots or less
with an afternoon seabreeze. Radar is getting more active so will
hold scattered VCTS at all stations with TSRA/SHRA possible
through 00Z and VCSH through 03Z with some brief periods of MVFR
for low CIGs and VSBY as will as gusty winds possible in passing
storms. Winds will become light and variable once again after 03Z
tonight. No other aviation impacts expected.

&&

.MARINE...
High pressure remains over the area producing pleasant boating conditions
over the gulf coast waters. Winds remain 10 knots or less through
the period with seas less than 2 feet. The only hazard will be
with isolated storms and enhanced sea breeze winds along the coast
each afternoon/evening. No other marine impacts expected.

&&

.FIRE WEATHER...
Scattered showers and isolated thunderstorms can be expected each
day across west central and southwest Florida. These daily showers
and storms combined with high humidity levels will preclude any fire
weather impacts over the next several days.

&&

.Preliminary Point Temps/PoPs...
TPA  77  92  77  91 /  40  50  40  40
FMY  76  91  76  91 /  40  50  10  50
GIF  75  93  76  93 /  20  60  10  70
SRQ  76  91  76  91 /  40  40  30  40
BKV  74  92  74  92 /  40  50  20  50
SPG  77  92  77  91 /  40  50  40  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...74/Wynn
DECISION SUPPORT...69/Close

In the hours before

Special weather statement, Jul 17, 3:19 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
319 PM EDT Wed Jul 17 2019

FLZ139-239-172000-
Coastal Levy FL-Inland Levy FL-
319 PM EDT Wed Jul 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEVY COUNTY UNTIL 400 PM
EDT...

At 318 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Manattee Road to 15 miles west of Williston
Highlands. These storms were nearly stationary.

Winds in excess of 40 mph will be possible with these storms...in
addition to frequent lightning. Localized street flooding from
heavy rainfall is possible due to the slow motion of the storms.

Locations impacted include...
Chiefland, Fowlers Bluff, Andrews, Manattee Road, Fanning Springs,
Otter Creek and Manatee Springs State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Ruskin.

&&

LAT...LON 2958 8282 2928 8258 2918 8287 2938 8306
      2940 8302 2942 8303 2942 8302 2945 8301
      2947 8298 2952 8298 2952 8297 2954 8298
      2956 8295 2958 8294 2959 8291
TIME...MOT...LOC 1918Z 087DEG 3KT 2950 8292 2927 8277

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:19 PM EDTSpecial Weather StatementTBWLevy41 min
Jul 17, 4:12 PM EDTSpecial Weather StatementTBWLevy48 min
Jul 17, 4:47 PM EDTAreal Flood AdvisoryTBWLevy88 min
Jul 17, 5:13 PM EDTSpecial Weather StatementTBWHernando47 min
Jul 17, 5:57 PM EDTAreal Flood AdvisoryTBWHernando93 min
Jul 17, 6:06 PM EDTSpecial Weather StatementTBWSumter39 min
Jul 17, 6:34 PM EDTSpecial Weather StatementTBWCharlotte41 min
Jul 17, 6:46 PM EDTSpecial Weather StatementTBWHardee44 min
Jul 17, 6:50 PM EDTSpecial Weather StatementTBWPolk40 min
Jul 17, 6:50 PM EDTSevere Thunderstorm WarningTBWCharlotte, DeSoto, Sarasota14 min
Jul 17, 7:31 PM EDTSpecial Weather StatementTBWSarasota29 min
Jul 17, 7:58 PM EDTSpecial Weather StatementTBWHillsborough47 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.